MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271); Heart Block (4444)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
T was reported that on (b)(6) 2025, a 25mm amplatzer amulet was implanted using an unknown delivery system.During the procedure, following administration of angiographic contrast, the patient developed hypotension and a slowing heart rate.Electrocardiogram monitoring revealed st-segment elevation in leads ii and iii.Supplemental oxygen was provided, and 100 mcg of phenylephrine was administered to support blood pressure, resulting in brief improvement.No air was observed in the sheath.The physician proceeded with device implantation.A 16 mm device was deployed successfully without recapture attempts.No pericardial effusion was noted at any time during the procedure.The patient subsequently experienced transient heart block and required three chest compressions.Endotracheal intubation was performed, and the patient was stabilized.Transesophageal echocardiography (tee) was then conducted, confirming the device was in place and stable, with no evidence of pericardial effusion.Tee also demonstrated severely reduced left ventricular ejection fraction (approximately 10%) and the presence of aortic and mitral stenosis.On (b)(6) 2025, pericardiocentesis was performed, and the patient was transferred to the intensive care unit (icu) in stable condition.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 16 mm amplatzer amulet was implanted using an 14f amulet delivery system.The clinical indication for implanting the amplatzer amulet in this patient was high bleeding risk.The patient was reported to be stable immediately prior to the implant procedure, and the baseline rhythm was normal sinus rhythm (nsr) at the beginning of the procedure.Idevice sizing measurements were obtained using intracardiac echocardiography (ice) and angiography, supporting selection of a 16 mm amplatzer amulet device.During the procedure, following administration of angiographic contrast, the patient developed hypotension and a slowing heart rate.Electrocardiogram monitoring revealed st-segment elevation in leads ii and iii.The st elevation and onset of heart block occurred prior to device insertion.The timing of the myocardial infarction was reported as st-segment elevation noted after contrast injection through the pigtail during angiography of the appendage, with the patient having been stable until this point.Supplemental oxygen was provided, and 100 mcg of neo (phenylephrine) was administered to support blood pressure, resulting in brief improvement.Although the physician considered an air embolism as a potential cause, no air was visualized on imaging.No air was observed in the sheath.The physician proceeded with the device implantation, and a 16 mm device was deployed successfully without recapture attempts.No pericardial effusion was noted throughout the procedure.The patient subsequently experienced transient third-degree heart block and required three chest compressions.The intervention performed to treat the heart block consisted of subcutaneous pacing followed by placement of a temporary pacer.It was further reported that no permanent pacemaker was required, as the third-degree heart block was temporary, and no pacemaker implant or cardiac ablation was necessary.Endotracheal intubation was performed, and the patient was stabilized.Transesophageal echocardiography (tee) was then conducted, confirming that the device was in place and stable, with no evidence of pericardial effusion.Regarding the patient¿s comorbidities, it was reported that there was no known history of heart attack, with some narrowing of vessels observed on angiography.The patient was later reported to be stable.
 
Additional Manufacturer Narrative
An event of hypotension and arrhythmia was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported hypotension and arrhythmia could not be determined.An unexpected medical intervention was a result of case specific circumstances, as cpr was performed and temporary pacemaker was used.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect-clinical code: 3271.Health effect- impact code: 4607.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23824973
Report Number2135147-2025-07450
Device Sequence Number20100669
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)300228(10)10773538
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-016
Device Catalogue Number9-ACP2-007-016
Device Lot Number10773538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexFemale